Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Ergodicity of conformal measures for unimodal polynomials

Author: Eduardo A. Prado
Journal: Conform. Geom. Dyn. 2 (1998), 29-44
MSC (1991): Primary 58F03, 58F23
Published electronically: March 25, 1998
MathSciNet review: 1613051
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a polynomial and $\mu$ a conformal measure for $f$, i.e., a Borel probability measure $\mu$ with Jacobian equal to $|Df(z)|^{\delta}$. We show that if $f$ is a real unimodal polynomial (a polynomial with just one critical point), then $\mu$ is ergodic. We also show that $\mu$ is ergodic if $f$ is a complex unimodal polynomial with one parabolic periodic point or a quadratic polynomial in the $\mathcal{SL}$ class with a priori bounds (as defined in Lyubich (1997)).

References [Enhancements On Off] (What's this?)

  • [BL91] A. M. Blokh and M. Lyubich, Measurable dynamics of $S$-unimodal maps of the interval, Ann. Sci. École Norm. Sup., 24, 545-573, 1991. MR 93f:58132
  • [Bow75] R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, volume 470 of Lecture Notes in Mathematics, Springer-Verlag, 1975. MR 56:1364
  • [DH85] A. Douady and J. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup., 18, 287-343, 1985. MR 87f:58083
  • [DU91a] M. Denker and M. Urbanski, On Sullivan's conformal measures for rational maps of the Riemann sphere, Nonlinearity, 4, 365-384, (1991). MR 92f:58097
  • [DU91b] M. Denker and M. Urbanski, Hausdorff and conformal measures on Julia sets with a rationally indifferent periodic point, J. London Math. Soc., 2(43), 107-118, 1991. MR 92k:58153
  • [Fed69] F. Federer, Geometric measure theory, Springer-Verlag, 1969. MR 41:1976
  • [GS] J. Graczyk and G. Swiatek, Polynomial-like property for real quadratic polynomials, preprint, 1995.
  • [Hub] J. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, Topological methods in modern mathematics, A symposium in honor of John Milnor, Publish or Perish, 467-511. MR 94c:58172
  • [LvS95] G. Levin and S. van Strien, Local connectivity of Julia set of real polynomials, Ann. of Math., to appear.
  • [Lyu91] M. Lyubich, On the Lebesgue measure of the Julia set of a quadratic polynomial, IMS-Stony Brook preprint series, (1991/10), 1991.
  • [Lyu97] M. Lyubich, Dynamics of quadratic polynomials, I-II, Acta Math., 178, 185-297, 1997. CMP 97:15
  • [LyuY95] M. Lyubich and M. Yampolski, Complex bounds for real polynomials, Ann. Inst. Fourier, 47, 1219-1255, 1997.
  • [McM94] C. McMullen, Complex dynamics and renormalization, Number 135, Princeton Univ. Press, 1994. MR 96b:58097
  • [McM95] C. McMullen, The classification of conformal dynamical systems, preprint, 1995. CMP 98:02
  • [MvS93] W. de Melo and S. van Strien, One dimensional dynamics, Springer-Verlag, 1993. MR 95a:58035
  • [Mil90] J. Milnor, Dynamics in one complex variable: Introductory lectures, IMS-Stony Brook preprint series, (1990/5), 1990.
  • [Mil91] J. Milnor, Local connectivity of Julia sets: expository lectures, IMS-Stony Brook preprint series, (1991/10), 1991.
  • [Pra95] E. A. Prado, Conformal measures in polynomial dynamics, In PhD thesis, SUNY at Stony Brook, 1995.
  • [Prz] F. Przytycki, Iterations of holomorphic Collet-Eckmann maps: conformal and invariant measures, preprint, 1996. CMP 96:17
  • [Sul80] D. Sullivan, Conformal dynamics, 725-752, volume 1007 of Lecture Notes in Mathematics, Springer-Verlag, 1980.
  • [U] M. Urbanski, Rational functions with no recurrent critical points, Ergodic Theory Dynam. Systems 14 (1994), no. 2, 391-414. MR 95g:58191
  • [Wal78] P. Walters, Invariant measures and equilibrium states for some mappings which expand distance, Trans. Amer. Math. Soc., 263, 121-153, 1978. MR 57:6371

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 58F03, 58F23

Retrieve articles in all journals with MSC (1991): 58F03, 58F23

Additional Information

Eduardo A. Prado
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Caixa Postal 66281 CEP 05315-970, São Paulo, Brazil

Keywords: Holomorphic dynamics, conformal measures
Received by editor(s): September 1, 1997
Received by editor(s) in revised form: December 15, 1997
Published electronically: March 25, 1998
Additional Notes: Supported in part by CNPq-Brazil and S.U.N.Y. at Stony Brook
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society